Alert archive / Georgia / Flash Flood Warnings in 2012
Flash Flood Warning 12, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jun 26, 2012, 5:31 AM EDT for Clinch County, Echols County, Ware County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2012, 5:31 AM EDT (09:31 UTC)
- Expired
- Jun 26, 2012, 8:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinch County, GA, Echols County, GA, Ware County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
469
WGUS52 KJAX 260931
FFWJAX
GAC065-101-299-261230-
/O.NEW.KJAX.FF.W.0012.120626T0931Z-120626T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
531 AM EDT TUE JUN 26 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WARE COUNTY IN SOUTHEAST GEORGIA
SOUTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA
ECHOLS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 830 AM EDT
* AT 528 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM ACROSS ECHOLS...SOUTHERN WARE
AND CLINCH COUNTIES. RADAR RAINFALL ESTIMATES OF 4 TO 8 INCHES
EXTEND ACROSS THIS AREA...AND ANOTHER 2 TO 4 INCHES OF RAIN ARE
POSSIBLE THROUGH 830 AM. THIS RAINFALL WILL LIKELY PRODUCE
SIGNIFICANT FLOODING...AND MAY LEAD TO ROAD CLOSURES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STATENVILLE...NEEDMORE...MAYDAY AND FARGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.
&&
LAT...LON 3083 8308 3086 8304 3086 8302 3087 8298
3090 8298 3100 8284 3100 8241 3080 8242
3079 8218 3059 8223 3063 8313
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 10:19 PM EDT, 7 hours 12 minutes earlier.
Area forecast discussion, Jun 25, 10:19 PM EDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 PM EDT MON JUN 25 2012
.UPDATE...
A BAND OF RAIN HAS SETUP WEST TO EAST ACROSS THE FORECAST AREA
ROUGHLY ALONG THE FL/GA LINE. WITH MOISTURE FLOWING INTO THIS
REGION FROM THE SOUTH AND IR SAT ENHANCEMENT TRENDING TOWARD THE
EAST...EXPECT THIS AREA COULD LEAD TO A PROLONGED PERIOD OF HEAVY
RAINFALL THIS NIGHT.
WHILE THREAT FOR MORE ORGANIZED CONVECTION IS DECREASING...COULD
STILL SEE A SPIN UP OVER SOUTHWESTERN COUNTIES OVERNIGHT.
BASED ON FORECAST TRACK OF DEBBY...HAVE TRENDED WIND FORECAST UP
OVER WESTERN ZONES.
&&
.AVIATION...
MVFR CONDITIONS TO CONTINUE TONIGHT AND TUESDAY WITH
TEMPO IFR CONDITIONS IN HEAVY SHOWERS. HAVE PUT VCTS IN
FORECAST FOR TUESDAY AFTER 13Z AS INSTABILITY STARTS TO
INCREASE AGAIN.
&&
.MARINE...
SMALL CRAFT CRITERIA WINDS AND WAVES ARE EXPECTED TO
CONTINUE...WITH BRIEFLY HIGHER GUSTS POSSIBLE IN AND NEAR SHOWERS
TONIGHT.
RIP CURRENTS: HIGH RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 86 68 89 / 70 60 50 60
SSI 75 84 72 84 / 80 60 50 60
JAX 74 83 73 87 / 90 70 60 70
SGJ 75 84 77 86 / 70 80 70 80
GNV 73 86 74 88 / 90 80 70 80
OCF 74 88 76 88 / 90 80 70 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
HIGH RIP CURRENT RISK THROUGH LATE TUESDAY NIGHT FOR DUVAL-
FLAGLER-NASSAU-ST JOHNS.
WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR ALACHUA-COLUMBIA-
GILCHRIST-HAMILTON-MARION-SUWANNEE.
GA...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BRANTLEY-CHARLTON-
CLINCH-COASTAL CAMDEN-COASTAL GLYNN-ECHOLS-INLAND CAMDEN-
INLAND GLYNN-WARE.
HIGH RIP CURRENT RISK THROUGH LATE TUESDAY NIGHT FOR COASTAL
CAMDEN-COASTAL GLYNN.
WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR ECHOLS.
AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
STRUBLE/ZIBURAHazardous weather outlook, Jun 26, 5:19 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 519 AM EDT TUE JUN 26 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-270930- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 519 AM EDT TUE JUN 26 2012 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... ...RIVER FLOOD WARNINGS FOR THE BLACK CREEK...ST. MARYS RIVER...SUWANNEE RIVER...SANTA FE RIVER... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST FLORIDA TONIGHT... ...HIGH RISK OF RIP CURRENTS AT AREA BEACHES... ...SMALL CRAFT ADVISORY FOR THE OFFSHORE ATLANTIC WATERS... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... .FLOOD IMPACT... THE BROAD CIRCULATION OF TROPICAL STORM DEBBY WILL CONTINUE TO PRODUCE PROLONGED PERIODS OF HEAVY RAINFALL ACROSS MOST OF THE REGION...WITH A FLOOD WATCH REMAINING IN EFFECT FOR ALL OF NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA THROUGH WEDNESDAY EVENING. FLASH FLOOD WARNINGS HAVE BEEN EXTENDED THROUGH THE MORNING HOURS FOR MUCH OF THE SUWANNEE VALLEY AND PORTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. LOCALIZED STORM TOTAL RAINFALL AMOUNTS OF 15 TO 25 INCHES ARE POSSIBLE. ...RIVER FLOOD IMPACT... MAJOR FLOODING IS ONGOING ALONG THE BLACK CREEK IN PORTIONS OF CLAY COUNTY. MODERATE FLOODING IS CURRENTLY FORECAST ALONG THE ST. MARYS RIVER IN PORTIONS OF BAKER...NASSAU...CAMDEN...AND CHARLTON COUNTIES. MINOR FLOODING IS CURRENTLY FORECAST ALONG THE SANTA FE RIVERS IN PORTIONS OF ALACHUA...BRADFORD...COLUMBIA...GILCHRIST...SUWANNEE...AND UNION COUNTIES. MINOR FLOODING IS CURRENTLY FORECAST ALONG THE SUWANNEE RIVER IN PORTIONS OF COLUMBIA AND HAMILTON COUNTIES. .THUNDERSTORM IMPACT... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST FOR NORTHEAST FLORIDA THROUGH TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND ISOLATED TORNADOES. .RIP CURRENTS... A HIGH RISK OF RIP CURRENTS WILL CONTINUE AT AREA BEACHES TODAY. WIND AND SEA IMPACT... HAZARDOUS CONDITIONS WILL CONTINUE OVER OFFSHORE PORTIONS OF THE ATLANTIC COASTAL WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS BEYOND 20 NAUTICAL MILES OFFSHORE OF THE SOUTHEAST GEORGIA AND NORTHEAST FLORIDA COASTS...DUE TO SOUTHERLY WINDS SUSTAINED AT 20 TO 25 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE CENTER OF TROPICAL STORM DEBBY WILL MOVE SLOWLY EAST AND EAST- NORTHEASTWARD ACROSS NORTH CENTRAL AND NORTHEAST FLORIDA FROM LATE WEDNESDAY THROUGH EARLY FRIDAY. PERIODS OF HEAVY RAINFALL WILL CONTINUE ACROSS MOST OF THE AREA...WHICH WILL EXACERBATE EXISTING FLOODING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...A TORNADO WATCH IS ALSO IN EFFECT FOR NORTHEAST FLORIDA. SPOTTERS ARE REQUESTED TO ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Local storm report, Jun 26, 2:36 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 AM EDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 3 W DOWNTOWN JACKSONVIL 30.33N 81.71W
06/26/2012 DUVAL FL TRAINED SPOTTER
ANVERS BLVD FLOODED...OTHER ROADS IN THE AREA FLOODED AS
WELL.
&&
WOLFLocal storm report, Jun 26, 3:05 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 AM EDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD LIVE OAK 30.29N 82.99W
06/26/2012 SUWANNEE FL EMERGENCY MNGR
ROADS ACROSS CITY AND COUNTY FLOODED. NORTHERN PORTION OF
CITY OF LIVE OAK BEING EVACUATED.
&&
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:50 PM EDT | Areal Flood Advisory | JAX | Camden, Charlton | 115 min |
| Jun 25, 8:57 PM EDT | Areal Flood Warning | JAX | Charlton | 3 hr |
| Jun 25, 10:39 PM EDT | Flash Flood Warning | JAX | Charlton | 3 hr |
| Jun 25, 11:03 PM EDT | Flash Flood Warning | JAX | Charlton | 3 hr |
| Jun 26, 1:18 AM EDT | Flash Flood Warning | JAX | Charlton | 4 hr |
| Jun 26, 4:28 AM EDT | Flash Flood Warning | JAX | Camden, Charlton | 4 hr |
| Jun 26, 8:55 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Clinch, Echols, Pierce, Ware | 6 hr |
| Jun 26, 9:05 AM EDT | Areal Flood Warning | JAX | Camden, Glynn | 6 hr |
| Jun 26, 5:19 PM EDT | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 16 hr |
Nearby
Flash Flood Warnings in Georgia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.